MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number OCCLUDER
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 09/30/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 4mm x 4mm amplatzer piccolo occluder was implanted.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure.After implant of the device but during the procedure, that the patient suffered cardiac arrest.Chest compressions were initiated.Ultimately, the patient was pronounced deceased.There was no difficulty with implanting the device.It was thought that the proximal disc caused a coarctation into the aorta.The dimensions of the patient's patent ductus arteriosus was reported as aortic ampulla- 5.4mm, middle of duct-2.5mm, narrowest portion-1.5mm, length-10.5mm.It was noted that prior to the procedure the patient was noted in stable condition.
 
Additional Manufacturer Narrative
An event of death after the device implant was reported.A returned device assessment could not be performed as the device was not returned for analysis.Information relating to the operative notes, and procedure imaging was requested but was not received from the field.Information from the field indicated that the abbott delivery system was used to deliver the device and no difficulty was experienced when implanting the device.The field also indicated that the proximal disc caused a device to stretch too long due to the size of the duct causing the into the coarct.The device history record could not be reviewed as lot/batch details were not provided.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15695144
Report Number2135147-2022-01847
Device Sequence Number12580784
Product Code MAE
UDI-Device Identifier05415067031013
UDI-Public05415067031013
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOCCLUDER
Device Catalogue Number9-PDAP-04-04-L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date10/29/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown
Patient Weight1 KG